Alert archive / Louisiana / Wind Advisories in 2006

Wind Advisory 2, NWS New Orleans, LA

October 16, 20065 counties in Mississippi; 12 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Oct 16, 2006, 1:22 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 1:22 PM CDT (18:22 UTC)
Expired
Oct 16, 2006, 10:00 PM CDT
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 161822
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CDT MON OCT 16 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170300-
/O.NEW.KLIX.WI.Y.0002.061016T1822Z-061017T0300Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
122 PM CDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

STRONG SOUTH WINDS CAN BE EXPECTED TO CONTINUE ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI. SOUTH WINDS OF 20 TO 30 MPH WILL
BE COMMON ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. WINDS
ARE EXPECTED TO INCREASE INTO 20 TO 30 MPH RANGE LATER THIS
AFTERNOON ACROSS THE MISSISSIPPI COAST. WIND GUSTS UP TO 40 MILES
AN HOUR ARE POSSIBLE NEAR THE COAST AND NEAR TIDAL LAKES.

THE ASSOCIATED UPPER LEVEL DISTURBANCE SHOULD PULL AWAY FROM THE
AREA LATER THIS EVENING AND WINDS SHOULD DECREASE BELOW ADVISORY
CRITERIA AFTER 10 PM.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:58 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 16, 10:58 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 AM CDT MON OCT 16 2006

.UPDATE...
LATEST SOUNDING FROM SLIDELL THIS MORNING REVEALED A SRH VALUE OF
572 M2/S2. QUITE HIGHER THAN FORECASTED HELICITY VALUES FROM
YESTERDAYS MODEL RUN. IN ADDITION...CAPE VALUE OF 300 J/KG IS
LOWER THAN FORECASTED VALUES FROM YESTERDAYS RUN. ANYWAY...VORT
MAX WAS LOCATED OVER CORPUS CHRISTI AND DEEP CONVECTION FROM
SOUTHEAST TEXAS TO MISSISSIPPI. MOSAIC RADAR DISPLAYED VERY LITTLE
CONVECTION OVER COASTAL LOUISIANA. SURFACE ANALYSIS SHOWED THE
WARM FRONT FROM THE ARTLATEX TO EAST CENTRAL MISSISSIPPI TO JUST
NORTH MOBILE. ERGO...WE ARE WELL IN THE WARM SECTOR. MOISTURE AXIS
WILL CONTINUE POOL NORTH ALONG THE COLD FRONT FROM NORTHWEST
LOUISIANA TO SOUTH TEXAS. THIS AXIS WILL SHIFT EAST TOWARD THE
FORECAST AREA. HELICITY VALUES DECREASE A LITTLE BUT SHOULD REMAIN
BETWEEN 300 AND 400 M2/S2 AND THE TORNADO THREAT WILL REMAIN THROUGH
THIS AFTERNOON AS THE ACTIVITY APPROACHES THE FORECAST AREA.
ALTHOUGH THE THREAT FOR TURNING STORMS HAS DECREASED THIS MORNING
OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...THE SLIGHT TORNADO
THREAT WILL RETURN OVER NORTHWEST ZONES...BATON ROUGE AND EXTREME
SOUTHWEST MISSISSIPPI THIS AFTERNOON AND THIS EVENING. FLOOD WATCH
AND COASTAL FLOOD WARNING REMAIN IN EFFECT AS PATTERN HAS NOT
CHANGED. SPC WILL REPLACE WATCH 829 WITH WATCH 830 TIL 00Z TONIGHT
BUT WEST OF OUR AREA. BY THE WAY...WE WILL RELEASE A SPECIAL
WEATHER BALLOON FOR 18Z.

&&

.PREV DISCUSSION... (ISSUED 427 AM CDT MON OCT 16 2006)

DISCUSSION...NUMEROUS WEATHER CONCERNS ARE ON TAP EARLY IN THE
FORECAST PERIOD. WIDESPREAD RAIN OCCURRING ACROSS MUCH OF THE
FORECAST AREA EARLY THIS MORNING WITH EMBEDDED SUPERCELLS. THE
SUPERCELLS OCCURRING TO THE NORTH OF A WARM FRONT BISECTING THE
AREA APPEAR TO BE ELEVATED WHILE CELLS ALONG AND SOUTH OF THE
BOUNDARY ARE SURFACE BASED AND HAVE PRODUCED TWO OR THREE TORNADOS
THAT HAVE RESULTED IN SOME DAMAGE ALREADY THIS MORNING. THE THREAT
OF SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAY WITH THE
GREATEST THREAT OF SHORT LIVED TORNADOES DURING THE MORNING AND
EARLY AFTERNOON HOURS WHEN VERY IMPRESSIVE HELICITY VALUES AND
SHEAR WILL BE THE GREATEST. ALL OF THIS IS OCCURRING IN ADVANCE
OF AN UPPER LOW/SHORT WAVE OVER NEW MEXICO THAT WAS ADVANCING
TOWARD THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. AS IT
TRAVERSES EAST NORTHEAST MODELS FORECAST THIS FEATURE TO DEVELOP
INTO AN OPEN WAVE AND GRADUALLY WEAKEN. IN THE MEANTIME...A STRONG
LOW LEVEL JET HAS DEVELOPED IN ADVANCE OF THIS SYSTEM ACROSS THE
LOWER MISSISSIPPI VALLEY AND WAS ADVECTING VERY RICH MOISTURE
LADEN AIR NORTHWARD. THIS FEATURE WILL SHIFT GRADUALLY NORTHEAST
ACROSS THE REGION THROUGH THE DAY AND INTO TONIGHT. A FAVORABLY
POSITIONED UPPER LEVEL JET WILL ALSO AID THUNDERSTORM DEVELOPMENT.
PERSISTENT STRONG EAST TO SOUTHEAST FLOW HAS CAUSED TIDES TO RISE TO
TWO TO THREE FEET ABOVE NORMAL ALONG SOME COASTAL AREAS WITH MINOR
COASTAL FLOODING ALREADY BEING REPORTED IN HANCOCK COUNTY. SINCE
THESE STRONG WINDS WILL CONTINUE INTO TONIGHT...THE COASTAL FLOOD
WATCH HAS BEEN UPGRADED TO A COASTAL FLOOD WARNING. THE
POSSIBILITY OF HEAVY RAINFALL THROUGH TONIGHT ACROSS THE NORTHWEST
ZONES WILL NECESSITATE THE CONTINUATION OF THE FLASH FLOOD WATCH
IN THAT AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
CONTINUE INTO TUESDAY MORNING BEFORE WINDS AND WAVES DIMINISH.

THE GFS AND NAM DIFFER IN THEIR SOLUTIONS FOR TUESDAY AND
WEDNESDAY THE NAM BEING MUCH WETTER THAN THE GFS WHICH BRINGS
DRIER AIR INTO THE REGION FASTER. PLAN TO KEEP SOME POPS IN THE
FORECAST THROUGH TUESDAY...BUT WILL GO WITH THE DRY GFS FOR
TUESDAY NIGHT AND WEDNESDAY. THE NEXT CHANCE FOR RAIN COMES
THURSDAY AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA AS A BROAD
UPPER TROUGH SHIFTS EAST ACROSS THE CONUS. ANOTHER COLD FRONT AND
A CHANCE FOR RAIN WILL AFFECT THE AREA SATURDAY NIGHT AND SUNDAY
MORNING AS AN UPPER TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034-LAZ035-
     LAZ036-LAZ037-LAZ038-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.

     COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR LAZ066-
     LAZ067-LAZ068-LAZ069-LAZ070-LAZ064-LAZ063-LAZ062-LAZ061-
     LAZ060-LAZ058-LAZ050-LAZ038-LAZ040.

MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068-
     MSZ069-MSZ070.

     COASTAL FLOOD WARNING THROUGH TUESDAY MORNING FOR MSZ080-
     MSZ081-MSZ082-

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT TUESDAY FOR GMZ550-GMZ555-
     GMZ570-GMZ575.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ530.

&&
Hazardous weather outlook, Oct 16, 12:12 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1212 PM CDT MON OCT 16 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1212 PM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS...
THE COMBINATION OF STRONG WIND SHEAR...WARM AND UNSTABLE AIR AND AN
APPROACHING STORM SYSTEM FROM THE WEST MAY YIELD SEVERE THUNDERSTORM
DEVELOPMENT LATER THIS AFTERNOON AND THIS EVENING. THEREFORE...A
SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREATS WILL BE SHORT LIVED ISOLATED
TORNADOES DEVELOPING FROM STRONGLY ROTATING STORMS AND DAMAGING
WINDS.

FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE EAST-CENTRAL AND SOUTH
CENTRAL PARISHES OF LOUISIANA...INCLUDING THE GREATER BATON ROUGE
AREA...AND EXTREME SOUTHWEST MISSISSIPPI. THE THREAT OF FLOODING
RAINS WILL PREVAIL THROUGH TONIGHT WITH 3 TO 5 INCHES OF RAIN LIKELY
IN THE WATCH AREA WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

COASTAL FLOODING...
A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI AND
COASTAL AREAS OF SOUTHEAST LOUISIANA...INCLUDING LOCATIONS AROUND
LAKES PONTCHARTRAIN AND MAUREPAS...THROUGH TONIGHT. PERSISTENT AND
STRONG EAST TO SOUTHEAST WINDS ACROSS THE COASTAL WATERS HAVE
RESULTED IN TIDES OF TWO TO THREE FEET ABOVE NORMAL. COASTAL
FLOODING IS EXPECTED IN SOME LOCATIONS THROUGH TONIGHT.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND
LAKES PONTCHARTRAIN AND MAUREPAS FOR HIGH SEAS AND STRONG EAST TO
SOUTHEAST WINDS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL
WATERS TUESDAY MORNING AND AGAIN THURSDAY NIGHT INTO FRIDAY MORNING.

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY...THURSDAY AND OVER
THE WEEKEND. AT THIS TIME...ORGANIZED SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS BEING REQUESTED FOR LATER THIS AFTERNOON AND
THIS EVENING. LAW ENFORCEMENT AGENCIES AND FIRST RESPONDERS SHOULD PLAN
ACCORDINGLY FOR AN EXTENDED PERIOD OF ACTIVE WEATHER. PLEASE
NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL PROMPTLY IF
SEVERE WEATHER OCCURS IN YOUR AREA.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:58 PM CDTCoastal Flood WatchLIX7 hr
Oct 16, 4:37 AM CDTCoastal Flood WarningLIX31 hr
Oct 16, 5:12 AM CDTTornado WarningLIXWalthall33 min
Oct 16, 5:35 AM CDTTornado WarningLIXHarrison25 min
Oct 16, 5:40 AM CDTTornado WarningLIXPearl River35 min
Oct 16, 5:47 AM CDTTornado WarningLIXWalthall28 min
Oct 16, 5:52 AM CDTTornado WarningLIXHancock38 min
Oct 16, 6:05 AM CDTTornado WarningLIXHancock25 min
Oct 16, 6:18 AM CDTTornado WarningLIXHarrison27 min
Oct 16, 6:30 AM CDTTornado WarningLIXJackson30 min
Oct 16, 7:50 AM CDTTornado WarningLIXJackson25 min
Oct 16, 8:28 AM CDTTornado WarningLIXHarrison32 min
Oct 16, 3:59 PM CDTTornado WarningLIXWalthall31 min
Oct 16, 1:41 AM CDTSpecial Marine WarningLIX94 min
Oct 16, 2:11 AM CDTTornado WarningLIXLafourche49 min
Oct 16, 3:17 AM CDTTornado WarningLIXLafourche58 min
Oct 16, 3:21 AM CDTTornado WarningLIXPlaquemines54 min
Oct 16, 3:43 AM CDTSpecial Marine WarningLIX2 hr
Oct 16, 4:10 AM CDTTornado WarningLIXAscension35 min
Oct 16, 4:16 AM CDTTornado WarningLIXJefferson, Lafourche29 min
Oct 16, 4:26 AM CDTTornado WarningLIXPlaquemines34 min
Oct 16, 4:33 AM CDTTornado WarningLIXLivingston27 min
Oct 16, 4:41 AM CDTTornado WarningLIXJefferson34 min
Oct 16, 4:51 AM CDTTornado WarningLIXJefferson, Orleans24 min
Oct 16, 5:00 AM CDTTornado WarningLIXPlaquemines45 min
Oct 16, 5:18 AM CDTTornado WarningLIXOrleans27 min
Oct 16, 5:21 AM CDTSpecial Marine WarningLIX39 min
Oct 16, 5:44 AM CDTSpecial Marine WarningLIX91 min
Oct 16, 5:46 AM CDTTornado WarningLIXPlaquemines, Saint Bernard29 min
Oct 16, 7:09 AM CDTSpecial Marine WarningLIX96 min
Oct 16, 8:44 AM CDTSpecial Marine WarningLIX91 min
Oct 16, 10:07 AM CDTSpecial Marine WarningLIX83 min

Nearby

Wind Advisories in Louisiana, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.